Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 22, 2016, 2:21 PM CDT for Madison County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 22, 2016, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
County Madison County, TN
The radar
The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2376 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
562
WWUS84 KMEG 221921
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
221 PM CDT FRI JUL 22 2016
TNZ052-053-222000-
MADISON TN-CHESTER TN-
221 PM CDT FRI JUL 22 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
MADISON COUNTY IN WESTERN TENNESSEE...
NORTHWESTERN CHESTER COUNTY IN WESTERN TENNESSEE...
AT 220 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR JACKSON.
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MADISON AND NORTHWESTERN CHESTER COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3543 8853 3543 8898 3567 8903 3567 8902
3575 8894 3576 8872
TIME...MOT...LOC 1920Z 336DEG 19KT 3565 8879
$$
JOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:05 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 22, 2:05 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
205 PM CDT FRI JUL 22 2016
.DISCUSSION...
Short term....convection underway and more scattered in coverage
thanks to descending outflow boundary along the KY/TN
border...verifying that it does not take much of a trigger to get
storms in this airmass. Short term models suggest activity
remaining isolated across the east and south through the night.
Mesoanalysis shows MLCAPE near 4000 j/kg and downdraft CAPE
values exceeding 1000 j/kg across the region...hinting to the
damaging wind threat.
As far as the heat most locations in the Excessive Heat Warning
and Heat Advisory have reached 110F or 105F respectively. The
warning will expire by 8pm...at which time the Heat Advisory
will take over through tomorrow.
Saturday and Sunday...current and anticipated precipitation
outflows should bring overall high temperatures down a degree or
two this weekend along with a slight reduction in dewpoints. This
may be enough for a few eastern counties to stay below 105F
advisory criteria...plan on letting the midnight crew assess any
cancellations. Convection will again be scattered in nature with
a few pulse strong/severe storms possible during peak heating.
Next week...models still in agreement that the upper 598DM High
Center will retrograde across the High Plains and into the
Rockies...allowing a low amplitude upper trough to set-up across
the Midwest. This will in turn drive a weak cold front down into
the Lower Ohio Valley...likely to stall and be the main focus for
daily convection. The slightly stronger upper flow will bring a
better chance for more organized storms to clip the northern
Midsouth counties...with activity remaining more popup farther
south. Have left pops near 50 percent each day...but may have to
be raised by the end of the work week. Temperatures through the
period will start off in the low to mid 90s...prompting potential
heat headlines for portions of the area...but by Thursday believe
max heat indices will fall below the 105F criteria areawide.
JAB
&&
.AVIATION...
/18z TAFs/
A loosely organized complex of thunderstorms will move south
across western TN and northeast AR this afternoon, with more
isolated air mass thunderstorms over the remainder of the Mid-
South. The western extent of this complex is uncertain, so will
continue VCTS remarks at most terminals. These thunderstorms may
result in tempo reductions in visibility/ceilings and will
produced localized, short-lived wind gusts in excess of 40 kts.
Thunderstorm chances are expected to decrease from north to south
by early evening, with generally VFR conditions anticipated
overnight. However, brief, light fog will be possible at KMKL
around sunrise.
Johnson
&&
.MEG Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 8 PM CDT this evening for Clay-
Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
MO...Excessive Heat Warning until 8 PM CDT this evening for Dunklin-
Pemiscot.
Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
Dunklin-Pemiscot.
MS...Excessive Heat Warning until 8 PM CDT this evening for Coahoma-
DeSoto-Tunica.
Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
Coahoma-DeSoto-Tunica.
Heat Advisory until 8 PM CDT Saturday for Alcorn-Benton MS-
Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-Tippah-
Tishomingo-Union-Yalobusha.
TN...Excessive Heat Warning until 8 PM CDT this evening for Dyer-Lake-
Lauderdale-Obion-Shelby-Tipton.
Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
Dyer-Lake-Lauderdale-Obion-Shelby-Tipton.
Heat Advisory until 8 PM CDT Saturday for Benton TN-Carroll-
Chester-Crockett-Decatur-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Madison-McNairy-Weakley.
&&Hazardous weather outlook, Jul 22, 8:12 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 812 AM CDT FRI JUL 22 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231515- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 812 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HAZARDOUS LEVELS OF HEAT ARE FORECAST FOR ALL OF THE MIDSOUTH TODAY. MIDDAY AND AFTERNOON HEAT INDICES WILL RANGE FROM 105 OVER NORTHEAST MISSISSIPPI...TO AROUND 112 DEGREES ALONG AND JUST WEST OF THE MISSISSIPPI RIVER. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. LOCALLY HEAVY RAINFALL AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MIDDAY AND AFTERNOON HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES SATURDAY...AND ABOVE 100 DEGREES INTO EARLY NEXT WEEK. THE CHANCES FOR THUNDERSTORMS INCREASE TOWARD THE MIDDLE OF NEXT WEEK...WITH A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
In the hours before
Special weather statement, Jul 22, 12:38 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 PM CDT FRI JUL 22 2016
TNZ004-022-221800-
BENTON TN-HENRY TN-
1238 PM CDT FRI JUL 22 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...
NORTH CENTRAL BENTON COUNTY IN WESTERN TENNESSEE...
NORTHERN HENRY COUNTY IN WESTERN TENNESSEE...
AT 1237 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED NEAR MURRAY IN SOUTHWEST KENTUCKY. STRONG NORTHERLY
OUTFLOW WINDS WILL PRECEDE THESE THUNDERSTORMS AS THEY MOVE SOUTH AT
20 MPH.
PEOPLE IN NORTH CENTRAL BENTON AND NORTHERN HENRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3627 8848 3650 8849 3650 8806 3647 8805
3644 8806 3632 8796
TIME...MOT...LOC 1737Z 344DEG 16KT 3649 8830
JOHNSONSpecial weather statement, Jul 22, 1:04 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
104 PM CDT FRI JUL 22 2016
TNZ004-022-221845-
BENTON TN-HENRY TN-
104 PM CDT FRI JUL 22 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...
NORTHERN BENTON COUNTY IN WESTERN TENNESSEE...
HENRY COUNTY IN WESTERN TENNESSEE...
AT 103 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR PARIS LANDING STATE PARK.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN NORTHERN BENTON AND HENRY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3613 8792 3615 8825 3615 8850 3650 8849
3649 8805 3647 8805 3644 8806 3642 8804
3637 8800 3634 8797 3631 8795 3627 8794
3622 8795 3618 8793 3617 8792
TIME...MOT...LOC 1803Z 333DEG 19KT 3649 8818
JOHNSONSpecial weather statement, Jul 22, 1:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 151 PM CDT FRI JUL 22 2016 TNZ020-021-052-221930- CARROLL TN-MADISON TN-GIBSON TN- 151 PM CDT FRI JUL 22 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 230 PM CDT FOR... SOUTHWESTERN CARROLL COUNTY IN WESTERN TENNESSEE... NORTHEASTERN MADISON COUNTY IN WESTERN TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN WESTERN TENNESSEE... AT 150 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR FAIRVIEW AND MEDINA. THIS STORM WAS MOVING SOUTH AT 15 MPH. HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHWESTERN CARROLL...NORTHEASTERN MADISON AND SOUTHEASTERN GIBSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3567 8890 3590 8889 3592 8869 3569 8861 TIME...MOT...LOC 1850Z 343DEG 10KT 3582 8879 JOHNSON
Special weather statement, Jul 22, 1:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 154 PM CDT FRI JUL 22 2016 TNZ003-004-021-221945- CARROLL TN-WEAKLEY TN-HENRY TN- 154 PM CDT FRI JUL 22 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 245 PM CDT FOR... NORTHWESTERN CARROLL COUNTY IN WESTERN TENNESSEE... SOUTHEASTERN WEAKLEY COUNTY IN WESTERN TENNESSEE... SOUTHWESTERN HENRY COUNTY IN WESTERN TENNESSEE... AT 153 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER GLEASON...OR 9 MILES NORTHWEST OF MCKENZIE HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHWESTERN CARROLL...SOUTHEASTERN WEAKLEY AND SOUTHWESTERN HENRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3633 8874 3631 8853 3609 8841 3609 8873 TIME...MOT...LOC 1853Z 334DEG 11KT 3622 8865 JOHNSON
Special weather statement, Jul 22, 2:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 210 PM CDT FRI JUL 22 2016 TNZ021-054-222000- CARROLL TN-HENDERSON TN- 210 PM CDT FRI JUL 22 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 300 PM CDT FOR... CENTRAL CARROLL COUNTY IN WESTERN TENNESSEE... NORTHERN HENDERSON COUNTY IN WESTERN TENNESSEE... AT 210 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES SOUTHWEST OF HUNTINGDON. THIS STORM WAS MOVING SOUTH AT 20 MPH. HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CENTRAL CARROLL AND NORTHERN HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3563 8820 3563 8860 3609 8864 3609 8841 TIME...MOT...LOC 1910Z 338DEG 15KT 3592 8849 JOHNSON
Special weather statement, Jul 22, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
221 PM CDT FRI JUL 22 2016
TNZ052-053-222000-
MADISON TN-CHESTER TN-
221 PM CDT FRI JUL 22 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
MADISON COUNTY IN WESTERN TENNESSEE...
NORTHWESTERN CHESTER COUNTY IN WESTERN TENNESSEE...
AT 220 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR JACKSON.
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MADISON AND NORTHWESTERN CHESTER COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3543 8853 3543 8898 3567 8903 3567 8902
3575 8894 3576 8872
TIME...MOT...LOC 1920Z 336DEG 19KT 3565 8879
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:08 AM CDT | Excessive Heat Warning | MEG | Dyer, Lake, Lauderdale, Obion, Shelby, Tipton | 12 hr |
| Jul 22, 8:08 AM CDT | Heat Advisory | MEG | Dyer, Lake, Lauderdale, Obion, Shelby, Tipton | 50 hr |
| Jul 22, 12:38 PM CDT | Special Weather Statement | MEG | Henry | 22 min |
| Jul 22, 1:04 PM CDT | Special Weather Statement | MEG | Henry | 41 min |
| Jul 22, 1:51 PM CDT | Special Weather Statement | MEG | Madison | 39 min |
| Jul 22, 1:54 PM CDT | Special Weather Statement | MEG | Weakley | 51 min |
| Jul 22, 2:10 PM CDT | Special Weather Statement | MEG | Carroll, Henderson | 50 min |
| Jul 22, 2:19 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henderson, Henry, Madison, Weakley | 2 hr |
| Jul 22, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 47 min |
| Jul 22, 3:11 PM CDT | Special Weather Statement | MEG | Decatur | 49 min |
| Jul 22, 3:19 PM CDT | Special Weather Statement | MEG | Haywood | 41 min |
| Jul 22, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 33 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.